Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 69, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 6, 2005, 3:56 PM CDT for Lafayette County, Marshall County, Mississippi. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2005, 3:56 PM CDT (20:56 UTC)
- Expired
- Apr 6, 2005, 4:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Lafayette County, MS, Marshall County, MS
The radar
The Memphis radar (KNQA), 107 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 1:55 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.9 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 848 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 062056
SVRMEG
MSC071-093-062145-
/O.NEW.KMEG.SV.W.0069.050406T2056Z-050406T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
356 PM CDT WED APR 6 2005
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI
MARSHALL COUNTY IN NORTHWEST MISSISSIPPI
* UNTIL 445 PM CDT
* AT 351 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF HARMONTOWN
TO SPRINGDALE...OR ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST
OF OXFORD TO WATER VALLEY...AND MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAWS
HILL...OXFORD...DENMARK...CAMBRIDGE AND BETHLEHEM.
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3423 8972 3427 8970 3454 8970 3477 8933
3476 8932 3462 8932 3461 8930 3430 8929
3420 8949 3420 8970
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 3:16 PM CDT, 40 minutes earlier.
Area forecast discussion, Apr 6, 3:16 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 316 PM CDT WED APR 6 2005 .DISCUSSION... BUSY WEATHER DAY ACRS THE MID SOUTH. FIRST ROUND OF STORMS LEFT 1 TO 2 INCHES ACRS MUCH OF W TN AND N MS THIS MORNING. ROUND NUMBER 2 IS WELL UNDER WELL ATTM. NEARLY VERTICALLY STACKED UPPER LEVEL LOW STARTING TO MOVE INTO WRN AR. OCCLUDED FRONT STRETCHES IN AN ARC FROM NRN AR TOWARD CLARKSDALE. THIS FRONT IS PUSHING EAST INTO THE MID SOUTH. GOOD LOW LEVEL SHEAR WITH WINDS BACKED TO THE EAST-SOUTHEAST TO THE NORTH/EAST OF THE FRONT CREATING LARGE VALUES OF HELICITY INVOF FRONT. MEANWHILE DRY SLOT IS PUNCHING INTO ERN AR WITH SFC TEMPS CLIMBING INTO THE UPPER 70S AT SGT. AIRMASS WILL CONT TO DESTABILIZE SOUTH/WEST OF THE FRONT DURING THE REST OF THE AFTN. STORMS WILL CONT TO FIRE ALONG AND SOUTH OF THIS BOUNDARY FROM NW MS INTO ERN AR THIS AFTN. THESE STORMS WL PUSH NORTHEAST THROUGH THE MID SOUTH INTO THE EVENING HOURS. THE MAIN THREAT CONTINUES TO BE LARGE HAIL THOUGH WITH THE ENHANCED HELICITY ALONG THE FRONT ISOLATED TORNADOES ARE POSSIBLE. A TORNADO WATCH IS IN EFFECT UNTIL 9 PM BASICALLY SOUTH AND WEST OF A DYERSBURG TO SAVANNAH LINE. HAVE ISSUED A FLOOD WATCH FOR THE AREA EAST OF THE MS RIVER TONIGHT. RAINFALL AMOUNTS OF 1 TO 2 INCHES EARLIER TODAY COMBINED WITH RADAR TRENDS AND UPPER LOW TRACK PLACE WEST TN AND NRN MS IN POTENTIAL HEAVY RAIN AREA. BEST THREAT FOR HEAVY RAIN PROBABLY UNTIL MIDNIGHT...THOUGH WL CARRY WATCH UNTIL 6 AM SINCE UPPER LOW HAS BEEN MOVING SLOWER THAN FORECAST. UPPER LOW SHOULD BE APPROACHING THE MS RIVER BY 12Z THU MOVING ACRS NRN MS DURING THE DAY. WL KEEP RELATIVELY HIGH POPS ACRS THE AREA. EXPECT BEST CHANCE FOR PRECIP WL BE NORTH OF THE UPPER LOW IN THE DEFORMATION AREA ACRS NE AR...MO BOOTHEEL AND NW TN. THUNDER CHANCES HIGHEST EAST OF THE UPPER LOW DURING THE MORNING DIMINISHING AS THE LOW TRACKS EAST. UPPER LOW TRACKS TO NRN GA THU NIGHT AND PRECIP WL TAPER OFF. RIDGE BUILDS ACRS THE AREA FRI THROUGH SUN WITH MILD TEMPS AND DRY WEATHER. BELIEVE IT OR NOT ANOTHER CLOSED UPPER LOW IS FORECAST TO IMPACT THE AREA WITH CHANCES FOR PRECIP SUN NIGHT INTO WED. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...FLOOD WATCH FOR NRN MS UNTIL 600 AM. TN...FLOOD WATCH FOR WEST TN UNTIL 600 AM. &&
Hazardous weather outlook, Apr 6, 3:50 PM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MEMPHIS TN 350 PM CDT WED APR 6 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-071100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 350 PM CDT WED APR 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... A TORNADO WATCH IS IN EFFECT UNTIL 9 PM FOR ALL OF EAST ARKANSAS...THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI AND PART OF WEST TENNESSEE. THE PART OF WEST TENNESSEE IS BASICALLY SOUTH AND WEST OF A DYERSBURG TO SAVANNAH LINE. THIS AREA INCLUDES MEMPHIS... TUPELO...CLARKSDALE AND JONESBORO. STORMS WILL CONTINUE TO DEVELOP ACROSS NORTHWEST MISSISSIPPI...SOUTHWEST TENNESSEE AND EASTERN ARKANSAS LATE THIS AFTERNOON AS AN OCCLUDED FRONT PUSHES INTO THE AREA. THESE STORMS WILL PUSH NORTHEAST DURING THE EVENING. THE MAIN THREAT WITH THESE STORMS ARE LARGE HAIL AND DAMAGING WINDS. HOWEVER...ISOLATED TORNADOES ARE ALSO POSSIBLE. THE BEST AREA FOR SEVERE WEATHER APPEARS TO BE SOUTH AND WEST OF A WYNNE ARKANSAS THROUGH MEMPHIS TO PONTOTOC MISSISSIPPI LINE. THERE IS A SLIGHT RISK OF SEVERE WEATHER FOR THE REMAINDER OF WEST TENNESSEE NOT IN THE TORNADO WATCH. THIS AREA IS NORTH AND EAST OF A DYERSBURG TO SAVANNAH LINE. THIS AREA INCLUDES JACKSON AND PARIS TENNESSEE. STORMS WILL EVENTUAL MOVE INTO THIS AREA WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. THE BEST CHANCE FOR SEVERE WEATHER IN THIS AREA WILL BE FROM 6 PM TO 10 PM. A FLOOD WATCH IS IN EFFECT FOR WEST TENNESSEE AND NORTH MISSISSIPPI TONIGHT. THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE TONIGHT PRODUCING THE THREAT OF FLOODING. .DAYS TWO THROUGH SEVEN... THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT. SJM
In the hours before
Special weather statement, Apr 6, 3:41 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 341 PM CDT WED APR 6 2005 TNZ049-062100- TIPTON TN- 341 PM CDT WED APR 6 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...TIPTON COUNTY. A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF MUNFORD AT 341 PM CDT...MOVING NORTHEAST AT 35 MPH. THIS STORM HAS A HISTORY OF PRODUCING NICKEL SIZED HAIL. THIS STORM COULD INTENSIFY AND BECOME SEVERE RAPIDLY. PEOPLE IN TIPTON COUNTY SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 5:43 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 33 min |
| Apr 6, 2:40 PM CDT | Tornado Warning | MEG | Panola, Tallahatchie | 35 min |
| Apr 6, 2:50 PM CDT | Severe Thunderstorm Warning | MEG | Quitman | 25 min |
| Apr 6, 3:36 PM CDT | Severe Thunderstorm Warning | MEG | Panola, Yalobusha | 24 min |
| Apr 6, 4:09 PM CDT | Tornado Warning | MEG | Lafayette | 36 min |
| Apr 6, 4:42 PM CDT | Tornado Warning | MEG | Union | 33 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.